Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 49, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 11, 2011, 3:02 AM EDT for 5 counties in South Carolina. It was in force for 73 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2011, 3:02 AM EDT (07:02 UTC)
- Expired
- May 11, 2011, 4:15 AM EDT
- In force
- 73 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Florence County, SC, Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC
The radar
The Wilmington radar (KLTX), 73 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 3:02 AM EDT | TSTM WND DMG | 6 W Johnsonville, SC | TREE DOWN ALONG SC HWY 341 7 MILES WEST OF JOHNSONVILLE. TIME ESTIMATED BASED OFF RADAR. |
| May 11, 3:05 AM EDT | TSTM WND DMG | 5 Ese Cades, SC | TREES DOWN ON MCGIRT SWAMP RD. |
| May 11, 3:07 AM EDT | HAIL 1 | 1 S Loris, SC | TIME ESTIMATED BASED OFF RADAR |
| May 11, 3:25 AM EDT | HAIL 1.75 | 5 Nw Plantersville, SC | TIME ESTIMATED BASED OFF RADAR |
| May 11, 3:39 AM EDT | TSTM WND DMG | 1 Nne Georgetown, SC | TREE DOWN ON N HAZARD STREET |
| May 11, 3:39 AM EDT | TSTM WND DMG | 2 Nw Bayboro, SC | FIELD OF WHEAT ABOUT 2 FT HIGH FLATTENED. TIME ESTIMATED BASED OFF RADAR. |
| May 11, 3:44 AM EDT | HAIL 1 | 1 Wsw Murrells Inlet, SC | TIME ESTIMATED BASED OFF RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 1:41 AM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 7.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2852 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 14.5
The text
As transmitted, in the capitals the NWS used until 2016.
338
WUUS52 KILM 110702
SVRILM
SCC041-043-051-067-089-110815-
/O.NEW.KILM.SV.W.0049.110511T0702Z-110511T0815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
302 AM EDT WED MAY 11 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
* UNTIL 415 AM EDT
* AT 302 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HANNAH...OR 10 MILES EAST OF LAKE CITY...AND MOVING SOUTHEAST AT 30
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
POSTON...
JOHNSONVILLE...
HEMINGWAY...
OUTLAND...
PEE DEE CROSSROADS...
RHEMS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3347 7993 3422 7932 3413 7906 3408 7881
3387 7856 3384 7859 3379 7872 3373 7882
3353 7903 3339 7914 3325 7918 3321 7916
3311 7925
TIME...MOT...LOC 0702Z 313DEG 24KT 3385 7956
$$
JDW4 follow-up statements
055
WWUS52 KILM 110719
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
319 AM EDT WED MAY 11 2011
SCC041-043-051-067-089-110815-
/O.CON.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
MARION SC-FLORENCE SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
319 AM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR HORRY...GEORGETOWN...WILLIAMSBURG...SOUTHEASTERN FLORENCE AND
SOUTHEASTERN MARION COUNTIES...
AT 316 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR JOHNSONVILLE...OR 17 MILES EAST OF LAKE CITY...MOVING
SOUTHEAST AT 30 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HEMINGWAY...
HENRY...NESMITH...TRIO...MORRISVILLE...OUTLAND...HORRY...BAYBORO...
EARLE...PEE DEE CROSSROADS...WARSAW...RHEMS...ALLSBROOK...ADRIAN...
LORIS...ANDREWS...HOMEWOOD...DONGOLA...HICKORY GROVE...CONWAY...
GORETOWN...LAMBERT...OATLAND...RED HILL...YAUHANNAH...SAMPIT...
BUCKSVILLE...BUCKSPORT...HAMMOND...PLANTERSVILLE...GRAVES...LONGS...
SOCASTEE...FORESTBROOK...JACKSON...HAND...BURGESS...CHERRY GROVE
BEACH...BROOKSVILLE...NORTH SANTEE...PAWLEY'S ISLAND...MURRELLS
INLET...GEORGETOWN...SURFSIDE BEACH...NORTH MYRTLE BEACH...MYRTLE
BEACH...LITTLE RIVER...GARDEN CITY...BRIARCLIFFE ACRES...ATLANTIC
BEACH AND WAMPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL...INCLUDING GOLF BALL SIZED HAIL IN LORIS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3347 7993 3422 7932 3413 7906 3408 7881
3387 7856 3384 7859 3379 7872 3373 7882
3353 7903 3339 7914 3325 7918 3321 7916
3311 7925
TIME...MOT...LOC 0719Z 313DEG 24KT 3377 7946
$$
JDW628
WWUS52 KILM 110737
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
337 AM EDT WED MAY 11 2011
SCC041-110747-
/O.CAN.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
FLORENCE SC-
337 AM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FLORENCE COUNTY
IS CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3344 7988 3378 7948 3382 7938 3381 7932
3386 7939 3413 7906 3408 7881 3387 7856
3373 7882 3349 7907 3336 7915 3325 7918
3321 7916 3312 7925
TIME...MOT...LOC 0737Z 313DEG 24KT 3369 7935
$$
SCC043-051-067-089-110815-
/O.CON.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
MARION SC-WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
337 AM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR HORRY...GEORGETOWN...SOUTHEASTERN WILLIAMSBURG AND SOUTHEASTERN
MARION COUNTIES...
AT 334 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR OUTLAND...OR 20 MILES SOUTHWEST OF
CONWAY...MOVING SOUTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RHEMS...
ALLSBROOK...ADRIAN...LORIS...ANDREWS...HOMEWOOD...DONGOLA...HICKORY
GROVE...GORETOWN...LAMBERT...OATLAND...RED HILL...YAUHANNAH...
SAMPIT...BUCKSVILLE...BUCKSPORT...HAMMOND...PLANTERSVILLE...GRAVES...
LONGS...SOCASTEE...FORESTBROOK...JACKSON...HAND...BURGESS...CHERRY
GROVE BEACH...BROOKSVILLE...NORTH SANTEE...PAWLEY'S ISLAND...MURRELLS
INLET...GEORGETOWN...SURFSIDE BEACH...NORTH MYRTLE BEACH...MYRTLE
BEACH...LITTLE RIVER...GARDEN CITY...BRIARCLIFFE ACRES...ATLANTIC
BEACH AND WAMPEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3344 7988 3378 7948 3382 7938 3381 7932
3386 7939 3413 7906 3408 7881 3387 7856
3373 7882 3349 7907 3336 7915 3325 7918
3321 7916 3312 7925
TIME...MOT...LOC 0737Z 313DEG 24KT 3369 7935
$$
JDW033
WWUS52 KILM 110754
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
354 AM EDT WED MAY 11 2011
SCC067-110804-
/O.CAN.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
MARION SC-
354 AM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY IS
CANCELED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3336 7972 3372 7928 3370 7924 3370 7925
3370 7920 3377 7924 3406 7889 3408 7881
3387 7856 3373 7882 3349 7907 3336 7915
3326 7918 3321 7917 3312 7925
TIME...MOT...LOC 0754Z 313DEG 24KT 3361 7925
$$
SCC043-051-089-110815-
/O.CON.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
354 AM EDT WED MAY 11 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM EDT
FOR HORRY...GEORGETOWN AND SOUTHEASTERN WILLIAMSBURG COUNTIES...
AT 353 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YAUHANNAH...OR 13 MILES WEST OF MURRELLS INLET...MOVING
SOUTHEAST AT 50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OATLAND...RED
HILL...SAMPIT...BUCKSVILLE...BUCKSPORT...HAMMOND...PLANTERSVILLE...
GRAVES...LONGS...SOCASTEE...FORESTBROOK...JACKSON...HAND...BURGESS...
WAMPEE...CHERRY GROVE BEACH...BROOKSVILLE...NORTH SANTEE...PAWLEY'S
ISLAND...GEORGETOWN...SURFSIDE BEACH...NORTH MYRTLE BEACH...MYRTLE
BEACH...LITTLE RIVER...GARDEN CITY...BRIARCLIFFE ACRES AND ATLANTIC
BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3336 7972 3372 7928 3370 7924 3370 7925
3370 7920 3377 7924 3406 7889 3408 7881
3387 7856 3373 7882 3349 7907 3336 7915
3326 7918 3321 7917 3312 7925
TIME...MOT...LOC 0754Z 313DEG 24KT 3361 7925
$$
JDW948
WWUS52 KILM 110809
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
409 AM EDT WED MAY 11 2011
SCC043-051-089-110819-
/O.EXP.KILM.SV.W.0049.000000T0000Z-110511T0815Z/
WILLIAMSBURG SC-GEORGETOWN SC-HORRY SC-
409 AM EDT WED MAY 11 2011
...THE SEVERE THUNDERSTORM WARNING FOR HORRY...GEORGETOWN AND
SOUTHEASTERN WILLIAMSBURG COUNTIES WILL EXPIRE AT 415 AM EDT...
AT 407 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM EDT
WEDNESDAY MORNING FOR NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3336 7972 3372 7928 3370 7924 3370 7925
3370 7920 3377 7924 3406 7889 3408 7881
3387 7856 3373 7882 3349 7907 3336 7915
3326 7918 3321 7917 3312 7925
TIME...MOT...LOC 0809Z 313DEG 24KT 3354 7916
$$
JDWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 2:00 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 11, 2:00 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 200 AM EDT WED MAY 11 2011 .SYNOPSIS... A SERIES OF UPPER DISTURBANCES PASSING OVERHEAD...ALONG WITH A STALLED SURFACE BOUNDARY OVER THE AREA...WILL SUSTAIN THUNDERSTORMS OVERNIGHT. STORMS OVER SOUTH CAROLINA COULD BECOME SEVERE INTO THE PRE-DAWN HOURS. HIGH PRESSURE WILL BUILD ACROSS THE AREA THIS AFTERNOON INTO LATE WEEK. LOW PRESSURE AND ITS ASSOCIATED FRONTAL SYSTEM WILL IMPACT THE AREA AS THE WEEKEND APPROACHES. && .NEAR TERM /THROUGH TONIGHT/... AS OF 11 PM TUESDAY...SEVERE THUNDERSTORM WATCH ENDS AT 11 PM AS THREAT FOR WIDESPREAD SEVERE WEATHER ENDS. MCS TO THE NW EXPECTED TO MOVE INTO THE AREA BY 2 AM IN A WEAKENED STATE. HAVE LIKELY POPS FOR SHOWERS AND STORMS OVERNIGHT BUT SEVERE THREAT LOOKS TO BE DIMINISHING. MIN TEMPS SHOULD FALL TO THE UPPER 50S TO MID 60S FROM N TO S. && .SHORT TERM /THURSDAY THROUGH FRIDAY/... AS OF 3 PM TUESDAY...FORECAST MCS SHOULD BE EXITING THE SYSTEM AT THE BEGINNING OF THE PERIOD. WEAK HIGH PRESSURE WILL RIDGE IN FROM THE NE FOR THE REMAINDER OF WEDNESDAY INTO WEDNESDAY NIGHT. MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE ALOFT WILL AFFECT THE AREA THURSDAY. OTHER THAN RESIDUAL POPS WEDNESDAY AM FOR DEPARTING MCS...THE REMAINDER OF WEDNESDAY AND WEDNESDAY NIGHT LOOK TO BE DRY. HAVE CARRIED CHC TO SLIGHT CHC POPS FOR THURSDAY INTO THE EVENING. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 3 PM TUESDAY...LOW-CONFIDENCE FORECAST IN A POTENTIALLY UNSETTLED WEATHER PATTERN THROUGH MUCH OF THE EXTENDED. UPPER RIDGE OVERHEAD ON FRIDAY SO WILL LIMIT POPS TO SLIGHT CHANCE. HOWEVER THE UPPER RIDGE GETS PINCHED OFF OVER THE WEEKEND AND DEEPER SOUTHERLY FLOW WILL WARRANT CHANCE POPS. WILL BE HARD TO TIME ANY TRIGGERING MECHANISMS FOR CONVECTION AS A CLOSED LOW TAKES SHAPE OVER THE MIDWEST THIS WEEKEND...AND SLOWLY WORKS ITS WAY EAST EARLY NEXT WEEK. BAGGY SURFACE PRESSURE PATTERN WITH LOW PRESSURE OVER THE CAROLINAS WILL MAINTAIN A DECENT MOISTURE FEED. CHANCE POPS PRETTY MUCH ACROSS THE BOARD...AS IT APPEARS FAIRLY CERTAIN THAT IT WILL RAIN AT SOME POINT...OR POINTS...BUT CANNOT SAY WITH ANY CONFIDENCE WHEN THAT WILL HAPPEN. TEMPS NEAR CLIMO BY DAY AND A COUPLE CATEGORIES ABOVE BY NIGHT...WITH CLOUDS AND PRECIP AS THE MAIN LIMITING FACTORS. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... AS OF 06Z...LOW CONFIDENCE FORECAST THROUGH THE NEXT FEW HOURS DUE TO THUNDERSTORMS MOVING SOUTHEAST TOWARDS THE TERMINALS. ATTM THUNDERSTORMS TO THE NORTHWEST OF ILM ARE MOST ISOLATED. MAINLY SHOWERS SHOULD AFFECT THE ILM TERMINAL THROUGH 08Z. CONFIDENCE IS LOW ATTM FOR THUNDERSTORMS TO AFFECT THE ILM TERMINAL...AND EVEN IT OCCURS IT SHOULD BE FOR 15 MINS OR LESS. STRONGER THUNDERSTORMS ARE DEVELOPING TO THE NORTHWEST OF FLO TO NEAR LBT TO NORTH OF CRE. THERE IS MODERATE TO HIGH CONFIDENCE THUNDERSTORMS WILL AFFECT THE FLO/LBT/CRE AND MYR TERMINALS THROUGH 09Z. AFTER THE STRONGEST THUNDERSTORMS END THERE IS A GOOD CHANCE THAT WIDESPREAD LIGHT TO MODERATE RAIN WILL CONTINUE WITH AN OCCASIONAL RUMBLE OF THUNDER FOR SEVERAL HOURS AFTERWARD. ILM SHOULD BE ON THE EASTERN EDGE OF THIS RAIN AREA. WITH THE HEAVIEST CONVECTION BRIEF IFR WILL BE LIKELY. AFTER THE STRONGEST THUNDERSTORMS END CEILINGS WILL BE GENERALLY 4-7K WITH MVFR VISIBILITIES...BUT THERE WILL BE AN INCREASING LIKELIHOOD OF TEMPO MVFR CEILINGS/AND OR LOCALIZED IFR VISIBILITIES AND CEILINGS IN THE PRE-DAWN HOURS AS HIGH PRESSURE BUILDS IN. CEILINGS WILL SLOWLY RISE AFTER SUNRISE WITH CEILINGS IMPROVING TO VFR BY MID TO LATE MORNING. THERE IS A CHANCE FOR MORE CONVECTION BUT THINK MOST WILL BE WEST OF THE FLO/LBT TERMINALS. EXTENDED OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION POSSIBLE EACH DAY THROUGH SUNDAY. LOCALIZED IFR POSSIBLE EACH MORNING. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 11 PM TUESDAY...OUTSIDE THUNDERSTORMS EXPECT LIGHT WINDS AND SEAS LESS THAN 3 FT FOR THE BALANCE OF THE NIGHT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 3 PM TUESDAY...EXPECT WINDS TO HAVE A PREDOMINANTLY EASTERLY FLOW COMPONENT THROUGH THE FORECAST PERIOD...THOUGH THERE WILL BE SOME VARIABILITY IN DIRECTION BETWEEN NE AND SE AS THE FRONT AND HIGH PRESSURE BATTLE FOR CONTROL OF THE AREA. SPEEDS WILL BE LIGHT THOUGH AS SEA HEIGHTS WILL BE 4 FT OR LESS THROUGH THE PERIOD. NO FLAGS. LONG TERM /FRIDAY THROUGH SATURDAY/... AS OF 3 PM TUESDAY...LOOK FOR LIGHT ONSHORE FLOW EARLY FRIDAY...BUT WILL BECOME MORE SOUTHERLY THROUGH THE DAY AS THE SURFACE RIDGE SLIDES OFFSHORE. SURFACE PATTERN REMAINS QUITE BAGGY THROUGH THE WEEKEND...SO WILL KEEP A SOUTHERLY COMPONENT THROUGHOUT. CONFIDENCE IS QUITE LOW WITH REGARD TO ANY SHIFT IN THE WINDS...BUT THERE REMAINS THE POTENTIAL FOR A VEERING TO WEST ON SUNDAY IF CONVECTION CAN PUSH A BOUNDARY OFFSHORE. WINDS AND SEAS WILL REMAIN WELL BELOW ADVISORY THRESHOLDS...WITH 15 KT AND 4 FT AS THE UPPER LIMIT AT THIS POINT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...SEVERE THUNDERSTORM WATCH 276 FOR SCC031-033-041-043-051-067-069-089 UNTIL 500 AM LOCAL ITME THIS MORNING. NC...NONE. MARINE...NONE. && SYNOPSIS...8 NEAR TERM...8 SHORT TERM...8 LONG TERM...8 AVIATION...ROSS RADAR OPS...3
Hazardous weather outlook, May 10, 3:35 PM EDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 335 PM EDT TUE MAY 10 2011 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-111945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA INTERIOR IS THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ANYWHERE... ESPECIALLY HEADING INTO LATE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AMZ250-252-254-256-111945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 335 PM EDT TUE MAY 10 2011 ...SEVERE THUNDERSTORM WATCH 269 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. A SURFACE BOUNDARY OVER THE AREA COUPLED WITH A DISTURBANCE ALOFT APPROACHING FROM THE NORTHWEST...MAY TRIGGER STORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. THE SOUTH CAROLINA WATERS ARE THE FAVORED AREA FOR THE STRONGEST STORMS...THOUGH ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF THE COASTAL WATERS THROUGH LATE THIS EVENING INTO EARLY OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDS EXPECTED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 10, 9:45 PM EDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
945 PM EDT TUE MAY 10 2011
SCZ039-055-056-110245-
WILLIAMSBURG-INLAND GEORGETOWN-COASTAL GEORGETOWN-
945 PM EDT TUE MAY 10 2011
...STRONG THUNDERSTORMS OVER SOUTHERN GEORGETOWN COUNTY...
AT 944 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
SOUTHWEST FROM OATLAND THROUGH ANDREWS TO NEAR TRIO...MOVING
SOUTHEAST AT 25 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE GEORGETOWN...ANDREWS...
EARLE...GRAVES...JACKSON...LAMBERT...NORTH SANTEE...OATLAND...SAMPIT
AND PAWLEY'S ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3314 7928 3314 7931 3319 7942 3321 7944
3321 7946 3323 7946 3323 7950 3340 7985
3359 7927 3343 7912 3330 7917 3317 7919
3312 7927
IIILocal storm report, May 10, 9:50 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
950 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 9 S LELAND 34.11N 78.05W
05/10/2011 E1.50 INCH BRUNSWICK NC MEDIA
WWAY STAFF REPORTED PING PONG BALL SIZE HAIL
&&
EVENT NUMBER ILM1100279
SRPLocal storm report, May 10, 9:56 PM EDT, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
956 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 1 WSW CAROLINA BEACH 34.03N 77.91W
05/10/2011 E1.75 INCH NEW HANOVER NC FIRE DEPT/RESCUE
&&
EVENT NUMBER ILM1100281
RANLocal storm report, May 10, 9:57 PM EDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
957 PM EDT TUE MAY 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL W KURE BEACH 34.00N 77.91W
05/10/2011 E1.75 INCH NEW HANOVER NC PUBLIC
&&
EVENT NUMBER ILM1100282
RANSpecial weather statement, May 11, 1:17 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
117 AM EDT WED MAY 11 2011
NCZ087-096-099-110615-
ROBESON-COLUMBUS-BLADEN-
117 AM EDT WED MAY 11 2011
...STRONG THUNDERSTORMS NEAR MCDONALD...
AT 115 AM EDT...STRONG THUNDERSTORMS WERE...4 MILES NORTH OF
FAIRMONT...OR 7 MILES SOUTHWEST OF LUMBERTON...MOVING SOUTHEAST AT 20
MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LUMBERTON...RED
SPRINGS...ALMA...BARKER TEN MILE...BARNESVILLE...BLADENBORO...
BOARDMAN...BUIE...CHADBOURN...CHERRY GROVE...ELROD AND EVERGREEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3440 7862 3421 7897 3463 7946 3476 7934
3484 7919
IIISpecial weather statement, May 11, 2:15 AM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
215 AM EDT WED MAY 11 2011
NCZ087-099-109-110-SCZ024-033-053-054-110715-
ROBESON-COLUMBUS-DILLON-MARION-INLAND BRUNSWICK-INLAND HORRY-
COASTAL BRUNSWICK-COASTAL HORRY-
215 AM EDT WED MAY 11 2011
...STRONG THUNDERSTORMS EXTENDING FROM NEAR FAIRMONT SOUTH TO NEAR
TABOR CITY...
AT 215 AM EDT...STRONG THUNDERSTORMS WERE...ALONG A LINE EXTENDING
FROM 3 MILES NORTHWEST OF ROWLAND TO CHERRY GROVE...OR ALONG A LINE
EXTENDING FROM 10 MILES NORTH OF DILLON TO 16 MILES WEST OF
WHITEVILLE...MOVING SOUTH AT 25 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING SMALL HAIL...
GUSTY WINDS UP TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE LITTLE RIVER...MULLINS...
NORTH MYRTLE BEACH...SHALLOTTE...WHITEVILLE...ALLSBROOK...ALMA...
ASH...BARNESVILLE...BAYBORO...BETHEL AND BOARDMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3478 7933 3394 7814 3385 7858 3375 7880
3432 7940 3443 7922 3463 7946
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 8:10 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown, Williamsburg | 65 min |
| May 10, 9:14 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 31 min |
| May 10, 9:45 PM EDT | Special Weather Statement | ILM | Georgetown | 60 min |
| May 10, 9:46 PM EDT | Special Marine Warning | ILM | 59 min | |
| May 10, 10:23 PM EDT | Severe Thunderstorm Warning | ILM | Georgetown | 37 min |
| May 11, 1:43 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Dillon, Florence, Marlboro | 62 min |
| May 11, 2:39 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Florence, Horry, Marion, Williamsburg | 51 min |
| May 11, 2:43 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 51 min |
| May 11, 3:25 AM EDT | Special Marine Warning | ILM | 50 min | |
| May 11, 3:54 AM EDT | Special Marine Warning | ILM | 66 min | |
| May 11, 4:14 AM EDT | Special Marine Warning | ILM | 61 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.